Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had hysterectomy, started hot flashes, swollen sensation in neck and ear pressure. Can HRT patch be taken?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Is it XXXXXXX to start using HRT patch (estradiol) after a break of six months? My hot flashes have become quite bad (I'm 50, had full hysterectomy 10 years ago) and I'd like to start using it again, but I read somewhere it's XXXXXXX to go off and on HRT as it could cause a stroke. I keep getting a weird swollen/tense sensation in my neck and slight feeling of pressure in my ears and wonder if this could be linked to either low eostrogen, or possibly heart problems.
Posted Mon, 7 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer:
You can start .

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would like to tell you that yes you will find it in lot of places written that stopping and starting again increases the risk of stroke but as a whole taking hormonal contraceptives increase the risk for stroke as compared to general population .

Oestrogen creates a hypercoagulable state in the body and this risk relates to that . But if you are having problems after leaving HRT you can consult a gynaecologist and restart the treatment according to her . But first it needs to be assessed that what other risk factors exist and their extent . That is the benefits needs to be weighed against the risks as you already suffer from hypertension and heart disease .

What symptoms you are telling are non specific and may not be related to either lack of estrogen or heart disease.

Take care.

Wish you good health.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor